zbMATH — the first resource for mathematics

Variational iteration method for solving multispecies Lotka-Volterra equations. (English) Zbl 1141.65370
Summary: This paper applies the variational iteration method to multispecies Lotka-Volterra equations. Comparisons with the Adomian decomposition and the fourth-order Runge-Kutta methods show that the variational iteration method is a powerful method for nonlinear equations.

65L05 Numerical methods for initial value problems involving ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems
65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
92D25 Population dynamics (general)
Full Text: DOI
[1] Hofbauer, J.; Sigmund, K., The theory of evolution and dynamical systems, (1988), Cambridge University Press London
[2] Olek, S., An accurate solution to the multispecies lotka – volterra equations, SIAM rev., 36, 3, 480-488, (1994) · Zbl 0802.92018
[3] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer Academic Boston · Zbl 0802.65122
[4] Chen, W.; Lu, Z., An algorithm for Adomian decomposition method, Appl. math. comput., 159, 221-235, (2004) · Zbl 1062.65059
[5] He, J.H., A new approach to nonlinear partial differential equations, Commun. nonlinear sci. numer. simul., 2, 230-235, (1997)
[6] Inokuti, M.; Sekine, H.; Mura, T., General use of the Lagrange multiplier in nonlinear mathematical physics, (), 156-162
[7] He, J.H., Approximate analytical solution of blasius’ equation, Commun. nonlinear sci. numer. simul., 3, 260-263, (1998) · Zbl 0918.34016
[8] He, J.H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. methods appl. mech. engrg., 167, 57-68, (1998) · Zbl 0942.76077
[9] He, J.H., Variational iteration method — a kind of non-linear analytical technique: some examples, Int. J. non-linear mech., 34, 699-708, (1999) · Zbl 1342.34005
[10] He, J.H., Variational iteration method for autonomous ordinary differential systems, Appl. math. comput., 114, 23, 115-123, (2000) · Zbl 1027.34009
[11] He, J.H.; Wan, Y.Q.; Guo, Q., An iteration formulation for normalized diode characteristics, Int. J. circuit theory appl., 32, 6, 629-632, (2004) · Zbl 1169.94352
[12] He, J.H., Some asymptotic methods for strongly nonlinear equations, Int. J. modern phys. B, 20, 10, 1141-1199, (2006) · Zbl 1102.34039
[13] J.H. He, Non-perturbative methods for strongly nonlinear problems, Dissertation, de-Verlag im Internet GmbH, Berlin, 2006
[14] J.H. He, Variational iteration method—Some recent results and new interpretations. J. Comput. Appl. Math. (in press) · Zbl 1119.65049
[15] Soliman, A.A, Numerical simulation and explicit solutions of kdv – burgers’ and lax’s seventh-order KdV equations, Chaos solitons fractals, 29, 2, 294-302, (2006) · Zbl 1099.35521
[16] Abdou, M.A.; Soliman, A.A., Variational iteration method for solving burger’s and coupled burger’s equations, J. comput. appl. math., 181, 2, 245-251, (2005) · Zbl 1072.65127
[17] Moghimi, M.; Hejazi, F.S.A., Variational iteration method for solving generalized burgers – fisher and Burgers equations, Chaos solitons fractals, 33, 5, 1756-1761, (2007) · Zbl 1138.35398
[18] Abulwafa, E.M.; Abdou, M.A.; Mahmoud, A.A., The solution of nonlinear coagulation problem with mass loss, Chaos solitons fractals, 29, 2, 313-330, (2006) · Zbl 1101.82018
[19] Momani, S.; Abuasad, S., Application of he’s variational iteration method to Helmholtz equation, Chaos solitons fractals, 27, 5, 1119-1123, (2006) · Zbl 1086.65113
[20] Odibat, Z.M.; Momani, S., Application of variational iteration method to nonlinear differential equations of fractional order, Int. J. nonlinear sci. numer. simul., 7, 1, 27-34, (2006) · Zbl 1401.65087
[21] Bildik, N.; Konuralp, A., The use of variational iteration method, differential transform method and Adomian decomposition method for solving different types of nonlinear partial differential equations, Int. J. nonlinear sci. numer. simul., 7, 1, 65-70, (2006) · Zbl 1401.35010
[22] May, R.M.; Leonard, W.J., Nonlinear aspects of competition between three species, SIAM J. appl. math., 29, 243-253, (1975) · Zbl 0314.92008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.